Posted by Randy (220.127.116.11) on September 21, 2001 at 09:48:22:
Have posted a couple messages already and would like to thank everyone for their support and help. Unfortunately don't seem to know where to go with this. I know all CH sufferers know their CHs better than anyone else, even the "experts", so I don't blame my wife at all for avoiding prednisone (they almost destroyed her pancreas 1st time) or Verapamil (she had terrible side effects). Unfortunately, that is what they wanted to use (Verapamil plus add lithium after 5 days if Verapamil not effective). Good thing is she now has alternate abortive of Indocin suppository in addition to Imitrex (oral). Bad thing was Dr. scared the hell out of her by telling her how dangerous it was to continue taking Imitrex 2 or 3 times/day, not only because of dangerous side effects (she also has mitral valve prolapse), but due to risk of rebound HA. His recommendation for abortives: Imitrex 50mg 2x/day 2 or 3 days/week, Indocin 25 to 50mg 2x/day 2 or 3 days/week. Not to mention the added stress she now has knowing the limits the Dr. placed on her use of these medications and that they are not available to her whenever she needs them. And I'm sure I don't need to discuss the effects of stress on CH...
She has been in this cycle for 16 days now...averaging 1-2 hours sleep/day in short naps, most of which trigger a CH. Two days she actually had 5-6 hours sleep (after 1st dose of Imitrex, then week later with 1st dose of Indocin) but after that meds (with oxygen) only seem to abort the CH, and they often come back within hours.
For the most part she is still working (staying home and inactive appears to be worse). In fact, inactivity seems to be triggering some of the HA this time around...we are beginning to think trip to chiropractor early on did more harm than good as her neck/muscles appear to be heavily involved in triggering or at the very least feeding into CHs.
Beginning to wonder if the shroom treatment is the way to go...though she is concerned that since it alters serotonin levels it could make things worse. From all I've seen here, it seems to be fairly consistent in it's success. Don't know about the obvious side effects (suppose some might say benefits??), or do they tend to be pretty mild(?) also safety? Any insights into source, success rate would be greatly appreciated...
It is terribly frustrating as I don't know how far to carry my "helpfulness". Have so far limited it to scheduling appts, getting her there, gathering info, and generally staying out of the way when she needs solitude to get through a bad one.
Sorry I rambled on so long...thanks for being here.
Post a Followup